Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 27, 2017, 11:02 PM EDT for Catoosa County, Dade County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 11:02 PM EDT (03:02 UTC)
- Expired
- Mar 28, 2017, 12:00 AM EDT
- In force
- 58 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Catoosa County, GA, Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
140
WWUS82 KFFC 280302
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1102 PM EDT MON MAR 27 2017
GAZ001>003-280400-
Catoosa GA-Walker GA-Dade GA-
1102 PM EDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WALKER AND DADE
COUNTIES UNTIL midnight EDT...
At 1101 PM EDT...a line of strong thunderstorms was from southern
Tennessee to northeast Alabama...and moving southeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Chattanooga Valley, Cloudland
Canyon State Park, Hooker, Cooper Heights, Rock Spring, Rising Fawn,
Noble, Lakeview, Indian Springs, Graysville, Cole City and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8498 3489 8502 3465 8554 3498 8560
TIME...MOT...LOC 0301Z 296DEG 25KT 3527 8538 3478 8642
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 27, 9:49 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 27, 9:49 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 949 PM EDT Mon Mar 27 2017 .UPDATE... Based on current radar trends, have adjusted the pops across north GA. The current area of tsra will continue moving east. The next band moving into northwest AL is expected to move into north GA by 05Z based on the hi-res models. No other changes planned. && .PREV DISCUSSION... /Issued 343 PM EDT Mon Mar 27 2017/ SHORT TERM /Tonight through Tuesday Night/... Frontal boundary moving east of the Arklatex. A pre-frontal trough/convective line has developed just east of the MS river and is also moving eastward. Hi-res models keep the line moving across AL and entering the western portions of the CWFA later this afternoon into the early evening hours. Models have been pretty consistent with weakening the line as it moves through. However, there should be enough instability/mid level energy/steep lapse rates to support some strong/isolated severe thunderstorms. In addition, the hi-res models bring in another round of storms overnight, mostly associated with the cold front. These storms could also be strong with the potential for isolated severe. The main threats for any severe thunderstorms would be damaging wind gusts and large hail. The frontal boundary looks to sag slowly southward during the day tomorrow. Convection should fire along any old outflow boundaries from the overnight convection and/or the weak front. With copious cloud cover, marginal surface instability and weak lapse rates, storm coverage should be limited to iso/sct and the potential for strong/severe should be limited. NListemaa LONG TERM /Wednesday through Monday/... Limited changes through the extended period aside from slight massaging for latest model consensus. Overall, forecast looks on track. Previous forecast discussion is included below. 31 /Issued 337 AM EDT Mon Mar 27 2017/ At the beginning of the forecast period, the system that traversed the area on Tuesday will have exited eastward. As upper ridging builds in on Wednesday a warm and generally drier day can be expected. A few showers or an isolated thunderstorm can't be ruled in the vicinity of a remnant weak boundary, but most places will remain dry. Rain chances will be increasing again by Thursday afternoon, especially across eastern sections of the area where showers and a few thunderstorms will develop near the wedge front along the periphery of the CAD airmass over the Carolinas. The opportunity for showers and thunderstorms will increase in earnest Thursday night into Friday morning across the remainder of the area as the primary storm system approaches the area from the west. There is generally better model agreement with regard to the track of this system as the parent low lifts across the Midwest into the Ohio Valley. This system evolution would favor the chance for some strong to severe thunderstorms in our region with 0-6 km bulk shear values as high as 40-60 knots and 0-1 km values around 30 knots during the Friday morning time frame. Forecast instability is not overly high, but the several hundred J/kg of CAPE forecast by the GFS would likely still be sufficient given aforementioned shear values and favorable upper dynamics. One thing to note is that models have been indicating the development of weak low pressure along the Gulf coast which could rob some instability. Nevertheless, the severe potential with this system late Thursday into Friday morning will continue to be watched over the coming days. After this system departs Friday, upper ridging once again takes hold for the weekend. At this point next weekend's weather appears benign with warm and dry weather before models diverge on the timing and details of the next storm system for early next week. RW && .AVIATION... 00Z Update... Convection over NE AL should stay north of the ATL area although a few showers could still occur this evening over ATL/AHN...end in the ATL area by 06Z but could remain over AHN through the night. Convection could re-initiate with daytime heating across all areas Tuesday afternoon. Winds will be calm or light southwest tonight...becoming west 5 to 10 kts Tuesday. VFR cigs through this evening. IFR cigs will develop/advect into the forecast area tonight...becoming VFR by noon Tuesday. //ATL Confidence...00Z Update... Medium on convection tonight and Tuesday. Medium on timing of IFR cigs tonight. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 58 79 56 84 / 60 30 5 5 Atlanta 60 77 58 82 / 70 30 5 20 Blairsville 55 73 50 77 / 100 30 10 5 Cartersville 59 77 54 81 / 90 30 10 10 Columbus 61 80 61 86 / 40 30 5 20 Gainesville 58 76 55 81 / 90 30 5 5 Macon 58 81 58 84 / 30 30 5 20 Rome 58 78 53 81 / 100 30 10 10 Peachtree City 59 77 56 83 / 60 30 10 20 Vidalia 60 84 62 85 / 20 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 11 PM EDT this evening for the following zones: Catoosa...Chattooga...Dade...Floyd...Gordon... Murray...Walker...Whitfield. && SHORT TERM...17 LONG TERM....BDL AVIATION...17
Hazardous weather outlook, Mar 27, 4:15 PM EDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 415 PM EDT Mon Mar 27 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 415 PM EDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms are expected primarily over north Georgia this afternoon into tonight. A few storms could be strong to severe with gusty winds, frequent lightning, and hail. A brief tornado is possible over the far northwest. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The chance for thunderstorms will increase Thursday evening into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 27, 9:46 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
946 PM EDT MON MAR 27 2017
GAZ019-030-280215-
Polk GA-Floyd GA-
946 PM EDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR POLK AND SOUTHEASTERN FLOYD
COUNTIES UNTIL 1015 PM EDT...
At 946 PM EDT...a strong thunderstorm was over Etna, or near
Forney...moving east at 30 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Cave Spring, Seney, Fish Creek, Etna,
Esom Hill, Antioch and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3413 8505 3408 8505 3408 8499 3395 8500
3395 8505 3391 8505 3390 8516 3395 8540
3409 8542
TIME...MOT...LOC 0146Z 274DEG 27KT 3403 8538
HAIL...0.75IN
WIND...50MPHLocal storm report, Mar 27, 10:11 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 S CEDARTOWN 33.98N 85.25W
03/27/2017 E0.75 INCH POLK GA AMATEUR RADIO
DIME SIZE HAIL AND WIND GUSTS TO 30 MPH
&&
EVENT NUMBER FFC1700376
SNELSONSpecial weather statement, Mar 27, 10:12 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1012 PM EDT MON MAR 27 2017
GAZ019-020-030-031-280300-
Polk GA-Bartow GA-Paulding GA-Floyd GA-
1012 PM EDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR POLK...SOUTHWESTERN BARTOW...
NORTHERN PAULDING AND SOUTHERN FLOYD COUNTIES UNTIL 1100 PM EDT...
At 1012 PM EDT...a strong thunderstorm was near Fish Creek, or near
Cedartown...moving east at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Cedartown, Rockmart, Euharlee, Emerson, Aragon, Cave
Spring, Braswell, Taylorsville, Fish Creek, Burnt Hickory Ridge,
Etna, Esom Hill, Antioch, Van Wert, Seney, Cross Roads, Stilesboro
and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3424 8478 3401 8474 3397 8474 3391 8539
3414 8543
TIME...MOT...LOC 0212Z 259DEG 29KT 3405 8516
HAIL...0.75IN
WIND...50MPHLocal storm report, Mar 27, 10:22 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 S CEDARTOWN 34.00N 85.25W
03/27/2017 E0.75 INCH POLK GA AMATEUR RADIO
DIME SIZE HAIL AND WIND GUSTS TO 30 MPH
&&
CORRECTED LOCATION
EVENT NUMBER FFC1700376
SNELSONLocal storm report, Mar 27, 10:25 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL RESACA 34.58N 84.94W
03/27/2017 E1.25 INCH GORDON GA PUBLIC
&&
EVENT NUMBER FFC1700377
SNELSONSpecial weather statement, Mar 27, 11:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1102 PM EDT MON MAR 27 2017
GAZ001>003-280400-
Catoosa GA-Walker GA-Dade GA-
1102 PM EDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WALKER AND DADE
COUNTIES UNTIL midnight EDT...
At 1101 PM EDT...a line of strong thunderstorms was from southern
Tennessee to northeast Alabama...and moving southeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Chattanooga Valley, Cloudland
Canyon State Park, Hooker, Cooper Heights, Rock Spring, Rising Fawn,
Noble, Lakeview, Indian Springs, Graysville, Cole City and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8498 3489 8502 3465 8554 3498 8560
TIME...MOT...LOC 0301Z 296DEG 25KT 3527 8538 3478 8642
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:22 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 38 min |
| Mar 27, 9:05 PM EDT | Special Weather Statement | FFC | Union | 25 min |
| Mar 27, 9:46 PM EDT | Special Weather Statement | FFC | Polk | 29 min |
| Mar 27, 10:12 PM EDT | Special Weather Statement | FFC | Polk | 48 min |
| Mar 27, 11:54 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 51 min |
| Mar 28, 12:38 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 52 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.